Posted by Stephanie L. on May 20, 2001, at 21:14:17
In reply to Allergy meds, antibiotics = depression??, posted by Cindylou on May 10, 2001, at 14:57:18
> I know this may sound crazy, but has anyone experienced depressive episodes while taking a prescription allergy medication such as Claritin or Allegra? This has happened to me on a few occasions; the depression seems to be directly linked to the allergy med. ????? Any other experiences like this? Or information?
> ALSO, do antibiotics cause depression, or override antidepressant meds?
> Thanks for your help!
I was so glad to read your letter. I get terribly depressed when taking antibiotics; I have never heard another person (but you) say this. I have told many doctors of this, looking for an explanation, and none of them has ever heard of this phenomenon, and they are very skeptical of my experience. Over the years my depression with antibiotics has grown worse, until last month they caused a depression as severe as any I have ever had (and my PDOC says I was the most depressed of any patient he has had in 30 years.)SO I stopped taking the antibiotics, vowing to never ever suffer like that again -- no matter what the consequences. If anyone has any thoughts on this issue, I'd love to hear them.
From Stephanie L.